# SDR 2004FA0000317

- Difficulty date: April 8, 2004
- Submitted: April 23, 2004
- Operation: General aviation
- Aircraft: N65045
- Make and model: Cessna 172P
- Aircraft serial: 17275674
- Engine: Lyc O320*
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Shorted
- Location: Alternator
- Component: Alternator
- Component part number: 10300B
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE 3 WIRES COMING FROM THE STATOR ARE SHORTED OUT ON THE CASE.  THIS IS THE 4TH ALTERNATOR OVERHAULED BY FACILITY WITH THE SAME FAILURE.  ALL 4 ALTERNATORS HAD LESS THAN 390 HOURS SINCE OVERHAUL.  THERE NEEDS TO BE MORE INSULLATION ON THE 3 WIRES.
